Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 144, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 11, 2000, 6:37 PM CDT for Nacogdoches County, Shelby County, Texas. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 11, 2000, 6:37 PM CDT (23:37 UTC)
- Expired
- Apr 11, 2000, 7:35 PM CDT
- In force
- 58 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Nacogdoches County, TX, Shelby County, TX
The radar
The Shreveport radar (KSHV), 97 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 6:55 PM CDT | Thunderstorm Wind 54 M | Cushing, TX | Trees down blocking Hwys 259 and 204. |
| Apr 11, 6:55 PM CDT | Thunderstorm Wind 52 E | Nacogdoches, TX | Power lines toppled across a house. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
895 WUUS54 KSHV 112338 SVRSHV TXC347-419-120035- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 637 PM CDT TUE APR 11 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL NACOGDOCHES COUNTY IN TEXAS WESTERN SHELBY COUNTY IN TEXAS * UNTIL 735 PM CDT * AT 637 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF GARRISON...OR ABOUT 16 MILES NORTH OF NACOGDOCHES...MOVING EAST AT 20 MPH. * THIS SEVERE THUNDERSTORM WILL BE NEAR... GARRISON AT 655 PM CDT TIMPSON AT 700 PM CDT THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATION. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL NACOGDOCHES COUNTY IN TEXAS WESTERN SHELBY COUNTY IN TEXAS UNTIL 730 PM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 3:00 PM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Apr 11, 3:00 PM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 PM CDT TUE APR 11 2000 CURRENT SHV RADAR SHOWS AN OUTFLOW BOUNDARY MOVING SOUTH INTO NORTH LA WITH THUNDERSTORMS DEVELOPING BEHIND THIS BOUNDARY IN NE TEXAS AND SW ARKANSAS. OTHER SHOWERS AND THUNDERSTORMS ARE DEVELOPING FARTHER WEST NORTH OF TYR. UPPER LOW JUST SOUTH OF 4 CORNERS THIS AFTERNOON WILL MOVE TO THE NORTH TX PANHANDLE BY 12/12Z AND WEAKEN LATER IN THE DAY AS IT MOVES INTO NE TX THURSDAY MORNING. NGM IS A LITTLE SLOWER AND PUTS UPPER LOW IN CENTRAL TX AT 48 HOURS...AND THEN ACROSS CWA THURSDAY. FRONT EXTENDS ACROSS CENTRAL AR INTO SE OK TO NEAR SPS IN NORTH CENTRAL TX. FRONTAL BOUNDARY SHOULD CONTINUE TO SLIDE SLOWLY SOUTH TONIGHT AND WEDNESDAY AND REACH SE TEXAS AND MESOETA PUTS BOUNDARY IN SE TEXAS AND SOUTHERN LA BY WEDNESDAY MORNING. RUC AND MESOETA PUTS MOST OF THE PRECIPITATION ALONG AND BEHIND THE FRONT LATE TODAY AND INTO WEDNESDAY. THE MOST SIGNIFICANT CONVECTION LATE THIS AFTERNOON AND TONIGHT SHOULD BE OVER CENTRAL TEXAS INTO SE TEXAS ALONG FRONT INSTABILITY IS HIGHEST HERE ALTHOUGH SHEAR IS ONLY 20-25 KNOTS IT SHOULD INCREASE LATER TONIGHT AS MESOETA SHOWS AN MCS DEVELOPING AND MOVING TO THE SE TEXAS COAST OVERNIGHT. BEST SEVERE THREAT WILL BE IN EAST TEXAS AND POSSIBLY WESTERN LA WHERE TEMPERATURES HAVE REACHED THE UPPER 70S THIS AFTERNOON. NCEPS 6 HOUR TOTALS FOR TONIGHT AND WEDNESDAY ISSUED AT 18Z SEEM TO BE GOOD WITH HEAVIEST PRECIPITATION IN OUR EAST CENTRAL TEXAS COUNTIES OF ABOUT ONE INCH. HEAVY RAINFALL WORDING OVER EAST TEXAS AND WESTERN LOUISIANA SHOULD BE ENOUGH FOR 24 HOUR FORECAST WITH RAIN TAPERING OFF LATE WEDNESDAY OVER SOUTHERN PARTS OF CWA. WILL KEEP A FEW SEVERE THUNDERSTORMS IN EAST TEXAS AND WEST CENTRAL LOUISIANA AREAS TONIGHT AHEAD OF BOUNDARY AND FRONT. SHV 60/69/57/70 7655 MLU 59/67/55/68 6655 TXK 55/63/53/67 8654 TYR 59/67/55/68 8755 LFK 61/74/57/72 6665 .SHV...NONE. 09
In the hours before
Local storm report, Apr 11, 5:12 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
512 PM CDT TUE APR 11 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0555 PM KICKAPOO LA 70 MPH TSTM GUST
04/11/00 DE SOTO REPORT FROM LAW ENFORCEMENT
0555 PM KICKAPOO LA WIND DAMAGE
04/11/00 DE SOTO TREES DOWN NEAR INTERSECTION OF
HIGHWAY 5 AND 171
REPORT FROM HAM RADIO OPERATOR
15Local storm report, Apr 11, 5:25 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
525 PM CDT TUE APR 11 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0435 PM SHREVEPORT LA .88 INCH HAIL
04/11/00 CADDO NICKEL SIZED HAIL IN S SHREVEPORT
REPORT FROM LAW ENFORCEMENT
15Local storm report, Apr 11, 6:12 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
512 PM CDT TUE APR 11 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0555 PM KICKAPOO LA 70 MPH TSTM GUST
04/11/00 DE SOTO REPORT FROM LAW ENFORCEMENT
0555 PM KICKAPOO LA WIND DAMAGFE
04/11/00 DE SOTO TREES DOWN NEAR INTERSECTION OF
HIGHWAY 5 AND 171
REPORT FROM HAM RADIO OPERATOR
15Local storm report, Apr 11, 6:12 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION FOR TIME
NATIONAL WEATHER SERVICE SHREVEPORT LA
612 PM CDT TUE APR 11 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0555 PM KICKAPOO LA 70 MPH TSTM GUST
04/11/00 DE SOTO REPORT FROM LAW ENFORCEMENT
0555 PM KICKAPOO LA WIND DAMAGE
04/11/00 DE SOTO TREES DOWN NEAR INTERSECTION OF
HIGHWAY 5 AND 171
REPORT FROM HAM RADIO OPERATORJ
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 4:06 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 39 min |
| Apr 11, 5:00 PM CDT | Severe Thunderstorm Warning | SHV | Rusk | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.